A 36-year-old female asked:
Can you experience spotting with mirena (levonorgestrel) iud even if you never have for the past 2 years?
1 doctor answer • 2 doctors weighed in
Obstetrics and Gynecology 16 years experience
Yes: Yes, it is possible to have spotting with a Mirena (levonorgestrel) iud even if you have not previously. While the Mirena (levonorgestrel) iud causes thinning of the uterine lining, it is still possible to have occasional spotting. Like all birth control, if you have changes in stress, weight or health, you can have changes in your bleeding.
Created for people with ongoing healthcare needs but benefits everyone.
5.7k viewsReviewed >2 years ago
Last updated Jan 6, 2017
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
$44 video appointments with $19/month membership*
*Billed $57 every 3 months. Cancel anytime.
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.